Alert archive / Nebraska / High Wind Watches in 2014
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Jan 14, 2014, 1:51 PM MST for 26 counties in Nebraska. It took effect at Jan 15, 2014, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 1:51 PM MST (20:51 UTC)
- In effect from
- Jan 15, 2014, 11:00 PM MST
- Expired
- Jan 15, 2014, 2:34 PM MST
- In force
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWUS73 KLBF 142051 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CST TUE JAN 14 2014 ...STRONG WINDS WILL SUBSIDE EARLY THIS EVENING WITH ANOTHER ROUND OF HIGH WINDS EXPECTED THURSDAY... .STRONG NORTHWEST WINDS WILL SUBSIDE THIS EVENING. ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF THE LOW PRESSURE TRACK ACROSS NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-151100- /O.NEW.KLBF.HW.A.0001.140116T1400Z-140117T0200Z/ /O.CON.KLBF.WI.Y.0003.000000T0000Z-140115T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 251 PM CST TUE JAN 14 2014 /151 PM MST TUE JAN 14 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING: STRONG NORTHWEST WINDS WILL DIMINISH EARLY THIS EVENING. ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP THURSDAY MORNING...AND THEN LAST THROUGH EARLY THURSDAY EVENING. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...WILL DIMINISH EARLY THIS EVENING. VERY STRONG WINDS ARE FORECASTED THURSDAY...WITH NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
4 follow-up statements
810 WWUS73 KLBF 150017 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM CST TUE JAN 14 2014 ...STRONG WINDS EXPECTED THURSDAY OVER WESTERN NEBRASKA... .ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF THE LOW PRESSURE TRACK ACROSS NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-151800- /O.EXP.KLBF.WI.Y.0003.000000T0000Z-140115T0000Z/ /O.CON.KLBF.HW.A.0001.140116T1400Z-140117T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 617 PM CST TUE JAN 14 2014 /517 PM MST TUE JAN 14 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP THURSDAY MORNING...AND THEN LAST THROUGH EARLY THURSDAY EVENING. * WINDS: VERY STRONG WINDS ARE FORECAST THURSDAY...WITH NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
838 WWUS73 KLBF 150937 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CST WED JAN 15 2014 ...STRONG WINDS EXPECTED THURSDAY OVER WESTERN NEBRASKA... .ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF THE LOW PRESSURE TRACK ACROSS NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-152345- /O.CON.KLBF.HW.A.0001.140116T1400Z-140117T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 337 AM CST WED JAN 15 2014 /237 AM MST WED JAN 15 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP THURSDAY MORNING...AND THEN BEGIN TO DIMINISH EARLY THURSDAY EVENING. * WINDS: VERY STRONG WINDS ARE FORECAST THURSDAY...WITH NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
386 WWUS73 KLBF 151450 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 850 AM CST WED JAN 15 2014 ...STRONG WINDS EXPECTED LATE TONIGHT AND THURSDAY ACROSS WESTERN NEBRASKA... .ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT AND THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF THE LOW PRESSURE TRACK ACROSS NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-160500- /O.EXT.KLBF.HW.A.0001.140116T0600Z-140117T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 850 AM CST WED JAN 15 2014 /750 AM MST WED JAN 15 2014/ ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. * TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BEGIN TO DIMINISH EARLY THURSDAY EVENING. * WINDS: VERY STRONG WINDS ARE FORECAST LATE TONIGHT AND THURSDAY...WITH NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
391 WWUS73 KLBF 152134 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CST WED JAN 15 2014 ...STRONG WINDS EXPECTED LATE TONIGHT AND THURSDAY ACROSS WESTERN NEBRASKA... .A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT AND THURSDAY...WITH VERY STRONG WINDS TO THE SOUTH OF THE LOW PRESSURE TRACK ACROSS NEBRASKA. NEZ004>010-022>029-035>038-056>059-069>071-094-161145- /O.UPG.KLBF.HW.A.0001.140116T0600Z-140117T0200Z/ /O.NEW.KLBF.HW.W.0001.140116T0900Z-140117T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 334 PM CST WED JAN 15 2014 /234 PM MST WED JAN 15 2014/ ...HIGH WIND WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ TO 8 PM CST /7 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 8 PM CST /7 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: ANOTHER ROUND OF VERY STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BEGIN TO DIMINISH EARLY THURSDAY EVENING. * WINDS: VERY STRONG WINDS ARE FORECAST LATE TONIGHT AND THURSDAY...WITH SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS OUTDOORS WILL BLOW AROUND UNLESS THEY ARE FASTENED DOWN. LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TAYLOR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:44 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 14, 10:44 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1144 AM CST TUE JAN 14 2014 .SYNOPSIS... ISSUED AT 406 AM CST TUE JAN 14 2014 THE 08Z MSL ANALYSIS SHOWED THAT THE COLD FRONT WAS THROUGH SOUTH CENTRAL AND SOUTHWEST NEBRASKA. THE HIGHEST 3 HOUR PRESSURE CHANGES WERE ABOUT 7MB IN SOUTHEAST SOUTH DAKOTA. IN THE UPPER LEVELS... WATER VAPOR IMAGERY INDICATED A POTENTIAL VORTICITY ANOMALY PLUNGING SOUTHEASTWARD THROUGH SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA. THIS IS REFLECTED IN THE 08Z ISOLLABARIC FIELD. && .UPDATE... ISSUED AT 920 AM CST TUE JAN 14 2014 CONVERGENCE ACROSS PORTIONS OF NW NEB...DOWN WIND OF THE BLACK HILLS HAS DEVELOPED THIS MORNING. PINE RIDGE HAS REPORTED SOME SNOW...WITH TEMPS AROUND 30. EXPECT THIS CONVERGENCE ZONE TO CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON. GUSTY NW WINDS WILL STRETCH THIS ACROSS MUCH OF WESTERN NEB...HOWEVER THIS WILL LIMIT THE INTENSITY. UPDATED FOR FLURRIES...AND ADDED SOME SPRINKLES AS TEMPS WARM LATER THIS MORNING AND INTO THE AFTERNOON. WILL CONTINUE TO MONITOR SHERIDAN COUNTY AS LOCALLY SOME LIGHT...LESS THAN AN INCH...IS POSSIBLE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 406 AM CST TUE JAN 14 2014 OF IMMEDIATE INTEREST IS THE PV ANOMALY IN SOUTH DAKOTA AND ITS EFFECT ON THE SURFACE SYSTEM AND ASSOCIATED PRESSURE GRADIENT. IT IS LIKELY THAT FEATURE WILL RESULT IN INCREASING THE MAGNITUDE OF THE SURFACE PRESSURE GRADIENT OVER CENTRAL NEBRASKA. AT THIS TIME...IT APPEARS THAT THE MIXED LAYER WILL REACH NEAR THE 700MB LEVEL AND THE MEAN WIND IN THE MIXED LAYER WILL PROBABLY REMAIN BELOW 40KT AND...AT THE SURFACE...FRICTION SHOULD KEEP SPEEDS BELOW 40 MPH. CONSIDERING THE EXPECTED MIXED LAYER DEPTH AND THE EFFECT OF THE PV ANOMALY...WE WOULD EXPECT THE WIND SPEED TO INCREASE FAIRLY QUICKLY IN CENTRAL AND NORTH CENTRAL NEBRASKA. IN THE SOUTHWEST...THE EFFECT WILL NOT BE AS DIRECT AND TIMING OF WIND REACHING ITS HIGHER SPEEDS WILL BE DELAYED. CURRENT THINKING IS THAT WIND WILL BECOME 30-35MPH BEFORE EARLY MORNING IN CENTRAL AND NORTH CENTRAL NEBRASKA WITH GUSTS POSSIBLY APPROACHING 55 MPH. EVEN WITH THE LATER ONSET...THE SOUTHWEST WILL PROBABLY HAVE SIMILAR SPEEDS. WIND WILL NEED TO BE MONITORED FOR HIGHER SPEEDS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 406 AM CST TUE JAN 14 2014 PRIME FOCUS THROUGH THIS FORECAST PERIOD IS ON TEMPERATURES WEDNESDAY...THEN WITH WINDS ON THURSDAY. RIDGING WILL BUILD IN ALOFT THROUGH THE DAY ON WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL SHORTWAVE TROUGH TO PASS ACROSS THE REGION. THAT SYSTEM...CURRENTLY MOVING INTO ALASKA TOWARDS THE TOP OF THE VERY STRONG EASTERN PACIFIC RIDGE WILL TOP THE RIDGE AND PUSH SOUTHEAST INTO THE NORTHERN PLAINS WEDNESDAY NIGHT. THE SYSTEM WILL CONTINUE TO DIG SOUTH INTO THE MID/LOWER MISSISSIPPI RIVER VALLEY THROUGH THURSDAY AND THURSDAY NIGHT...FURTHER AMPLIFYING THE UPPER LEVEL FLOW. FOR WEDNESDAY...THERE IS SOME VARIANCE AS TO HOW WARM IT WILL GET...WHICH WILL BE HIGHLY DEPENDENT ON HOW DEEP THE BOUNDARY LAYER CAN MIX. DETERMINISTIC MODELS ARE NOT MIXING MUCH AT ALL...NOT EVEN TO 850MB SO HAVE LOWER OUTPUTS THIS MODEL CYCLE. ALTHOUGH CLOUD COVER WILL LIKELY KEEP SURFACE TEMPERATURES FROM WARMING TOO MUCH...WESTERLY DOWNSLOPE WINDS MAY OFFSET THAT LIMITATION. AS MODELS HAVE BEEN ROUTINELY TOO COOL IN WARM AIR ADVECTION SITUATIONS USED BIAS CORRECTED MODEL OUTPUTS AS A BASE FOR HIGH TEMPERATURES ON WEDNESDAY...WHICH CAME TO VALUES VERY SIMILAR TO THE PREVIOUS FORECAST WITH UPPER 40S AND 50S. DO THINK THAT THE CLOUD COVER WILL PREVENT ANY 60 DEGREE READINGS FROM BEING REACHED. THE COLD FRONT ASSOCIATED WITH THE INCOMING SHORTWAVE TROUGH WILL MOVE ACROSS NEBRASKA WEDNESDAY NIGHT. COLD AIR ADVECTION BEHIND THE FRONT WILL BE STRONGEST OVERNIGHT WEDNESDAY AND THURSDAY MORNING AND WITH THE PRESSURE GRADIENT TIGHTENING THINK THE BOUNDARY LAYER WILL STAY MIXED THROUGH THE NIGHT SO SHOULD SEE BREEZY CONDITIONS ALL NIGHT. DO INCREASE WINDS BY 12Z TO WIND ADVISORY LEVELS...BUT VERY STRONG WINDS OF 50 TO 65KT ARE EXPECTED AT 850MB BY 06Z OR 09Z SO IF MIXING IS THAT HIGH IN THE LATE OVERNIGHT HOURS WINDS WILL BE MUCH STRONGER THAN IS IN THE CURRENT FORECAST. AS THE DAY CONTINUES ALTHOUGH THE COLD AIR ADVECTION WON/T BE AS STRONG...THE SURFACE TO 500MB LAYER WILL BE QUITE DRY AND HAVE STRONG SUBSIDENCE IN PLACE. BELIEVE THIS WILL LEAD TO DEEP MIXING THROUGH THE LATE MORNING AND AFTERNOON. WINDS THROUGH THE MIXED LAYER STAY AT 45KT TO 55KTS SO WILL LIKELY NEED SOME SORT OF WIND HEADLINE. THERE IS A SLIGHT DISAGREEMENT BETWEEN MODELS ON WHEN THE PRIMARY PV ANOMALY WILL MOVE ACROSS EASTERN NEBRASKA...WHICH COULD BE WHEN THE STRONGEST WIND POTENTIAL MAY BE. WITH THIS SLIGHT BIT OF UNCERTAINTY STILL AND WITH ONGOING WIND HEADLINES...WILL FORE-GO ISSUING ANY ADVISORY/WATCH AT THIS TIME AND UPCOMING SHIFTS CAN RE-EVALUATE AND ISSUE WHAT MIGHT BE NEEDED AT A LATER TIME. WINDS WILL DECREASE THURSDAY NIGHT...BUT AS COLDER AIR MOVES IN WIND CHILLS ARE LOOKING TO DROP BELOW ZERO FOR PORTIONS OF THE AREA...MAINLY EAST OF A MERRIMAN TO NORTH PLATTE LINE. THE UPPER LEVEL TROUGH WILL EXIT THE PLAINS AND HEAD TOWARDS THE EAST COAST ON FRIDAY. THE AREA WILL STILL BE UNDER THE INFLUENCE OF THE COOLER AIRMASS SO NOT LOOKING FOR TOO MUCH OF AN INCREASE IN TEMPERATURES FROM THURSDAY...HOWEVER WILL FEEL MUCH WARMER WITHOUT THE WINDS. FOR SATURDAY...THE GFS AND GEM ARE SHOWING ANOTHER WEAK SHORTWAVE TROUGH PUSHING SOUTH ACROSS THE DAKOTAS AND INTO EASTERN NEBRASKA. THE ECMWF HAS THE SIGNAL BUT MUCH WEAKER. THE DIFFERENCES LEAD TO HOW MUCH OF A SECONDARY COLD AIR PUSH WILL COME INTO THE FORECAST AREA BEHIND THE THURSDAY SYSTEM. THE CURRENT FORECAST IS ON THE COOLER SIDE AT THIS POINT SO WILL WATCH THIS TREND IN THE COMING DAYS. THE RIDGE DOES BUILD EAST THROUGH SUNDAY...SO WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR SUNDAY. THE NORTHWEST FLOW REGIME WILL CONTINUE INTO NEXT WEEK FOR THE NORTHERN AND CENTRAL PLAINS. THIS LEADS TO SOME DIFFERENCES IN TIMING OF WEAK SYSTEMS MOVING THROUGH THE FLOW ACROSS THE AREA BRINGING A QUICK SHOT OF COLDER AIR AND BREEZY WINDS. HOWEVER NO MAJOR SYSTEMS ARE IN THE OUTLOOK FOR THE FIRST HALF OF NEXT WEEK. THE FORECAST IS DRY FROM WEDNESDAY THROUGH THE EARLY PARTS OF NEXT WEEK. ALTHOUGH THERE COULD BE SOME FLURRIES ON THURSDAY OVER NORTH CENTRAL NEBRASKA. CURRENTLY IT LOOKS TOO DRY EVEN FOR FLURRIES SO DID NOT MENTION IN THE FORECAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1142 AM CST TUE JAN 14 2014 MAIN CONCERN TODAY IS STRONG NORTHWEST WINDS...GUSTING AT TIMES TO 35-40KT THIS AFTERNOON. WINDS DIMINISH THIS EVENING AS TEMPERATURES COOL...BECOMING LIGHT...LESS THAN 10 KTS...OVERNIGHT. A COUPLE OF BANDS OF LIGHT/MODERATE SNOW SHOWER IMPACTING AREAS DOWN WIND OF THE BLACK HILLS...HOWEVER IT SHOULD REMAIN WEST OF BOTH KVTN. THE SNOW SHOWER IS FAIRLY PROGRESSIVE AND A BRIEF IMPACT CAN NOT BE RULED OUT AT KLBF...HOWEVER IMPACT SHOULD BE AROUND 10 MINS OR LESS. && .FIRE WEATHER... ISSUED AT 522 AM CST TUE JAN 14 2014 FOR WEDNESDAY AND THURSDAY...UNSEASONABLY WARM TEMPERATURES WILL RESULT IN RELATIVE HUMIDITY APPROACHING 20 PERCENT IN SOUTHWEST NEBRASKA. ALTHOUGH THIS IS NOT CRITICAL RELATIVE HUMIDITY...CURED GRASS FUELS AND VERY WINDY CONDITIONS THURSDAY COULD COMBINE TO CAUSE ANY FIRE THAT DOES START TO GET OUT OF CONTROL RAPIDLY. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && UPDATE...MASEK SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...BROOKS AVIATION...MASEK FIRE WEATHER...SPRINGER
Hazardous weather outlook, Jan 14, 4:31 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 AM CST TUE JAN 14 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-151145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 531 AM CST TUE JAN 14 2014 /431 AM MST TUE JAN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. BECAUSE OF A STRONG FRONT WHICH WENT THROUGH CENTRAL AND WESTERN NEBRASKA OVERNIGHT...NORTHWEST WIND WILL INCREASE TO 30 TO 35 MPH THIS MORNING WITH GUSTS EXCEEDING 45 MPH. SOME LOCALIZED WIND GUSTS MAY EXCEED 50 MPH. WIND IS EXPECTED TO DECREASE TO LESS THAN 30 MPH BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER VERY WINDY DAY IS IN STORE THURSDAY FOR WESTERN AND NORTH CENTRAL NEBRASKA AS ANOTHER STRONG CANADIAN FRONT BLOWS THROUGH. IN SOUTHWEST NEBRASKA...LOW RELATIVE HUMIDITY AND DRY GRASS COULD COMBINE WITH THE VERY STRONG WIND TO INCREASE THE RISK OF FIRE GETTING OUT OF CONTROL IF A FIRE WERE TO START. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:07 PM MST | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 46 hr |
Nearby
High Wind Watches in Nebraska, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.